Arkansas, 2015

Flooding in Arkansas, March 13 to 31, 2015

March 13 to 31, 2015 · NWS LZK · 9 events in 9 counties and zones

Excessive rainfall and wintry precipitation caused several rivers across the area to flood.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Excessive rainfall and wintry precipitation caused several rivers across the area to flood.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 12, 11:58 PM CST, 2 minutes earlier.

Area forecast discussion, Mar 12, 11:58 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1258 AM CDT FRI MAR 13 2015

.AVIATION...13/06Z TAF CYCLE

IFR/LIFR CONDS WL PREVAIL ACRS THE FA THRU THE OVERNIGHT HRS AS
AREAS OF RAIN CONT TO LIFT NWD THRU AR. RAIN EXPECTED TO BCM MORE
WIDESPREAD LATER THIS MRNG AND PERSIST INTO THE AFTN HRS. MENTIONED
VCTS AT KPBF AND KLLQ DURG THE DAYTIME HRS AS THE PRIMARY SFC LOW
LIFTS NWD INTO SRN AR LATE TODAY. /44/
&&

.PREV DISCUSSION... /ISSUED 300 PM CDT THU MAR 12 2015/

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SOUTHERLY FLOW ALOFT CONTINUES OVER ARKANSAS WITH AN UPPER LOW
PRESSURE SYSTEM TO THE WEST OF THE STATE. ABUNDANT MOISTURE IS
CONTINUING TO STREAM NORTH...OVERRIDING A WARM FRONT. SHOWERS WILL
CONTINUE TONIGHT AND FRIDAY WITH ISOLATED THUNDERSTORMS. HEAVY
RAINFALL IS EXPECTED WITH MANY PLACES RECEIVING 1 TO 3 INCHES
THROUGH FRIDAY NIGHT. INCLUDED ALL OF OUR COUNTIES IN THE FLASH
FLOOD WATCH AND EXTENDED IT UNTIL 12Z SATURDAY. MODELS ARE SHOWING
MORE PRECIPITATION WITH THE UPPER LOW PASSAGE FRIDAY
NIGHT...ESPECIALLY IN THE NORTH.

THE RAIN WILL BE ENDING SATURDAY AS A COLD FRONT MOVES THROUGH THE
STATE FRIDAY NIGHT AND SATURDAY MORNING. SUNDAY WILL BE DRY.
CLOUDS WILL DECREASE SATURDAY NIGHT. TEMPERATURES WILL BE CLOSE TO
NORMAL THROUGH THE PERIOD.

LONG TERM...MONDAY THROUGH THURSDAY
THE MAJORITY OF THE LONG TERM WILL REMAIN DRY...WITH RAIN CHANCES
ONLY ENTERING THE TAIL END OF THE LONG TERM AND BEYOND. STRONG UPPER
LEVEL RIDGE WILL BUILD INTO THE REGION MON MONDAY WITH WELL ABOVE
NORMAL TEMPERATURES EXPECTED. RIDGE OF HIGH PRESSURE WILL WEAKEN ON
TUESDAY...AND A DRY SURFACE COLD FRONT WILL MOVE THROUGH THE STATE.
NOT EXPECTING ANY RAIN CHANCES WITH THE PASSAGE...BUT WINDS WILL
SHIFT AND BE OUT OF THE NORTH. NEAR NORMAL TEMPERATURES WILL RETURN
FOR WEDNESDAY AS PRECIPITATION CHANCES INCREASE FROM THE SOUTHWEST
AS THE NEXT STORM SYSTEM APPROACHES THE STATE.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.
&&
Hazardous weather outlook, Mar 12, 2:30 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT THU MAR 12 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
330 PM CDT THU MAR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PERIODS OF RAIN WILL CONTINUE AREA WIDE THROUGH THE NIGHT AS A SLOW
MOVING STORM SYSTEM LIFTS NORTHWARD FROM THE GULF OF MEXICO.
RAINFALL AMOUNTS THROUGH TONIGHT WILL GENERALLY RANGE FROM ONE HALF
TO ONE AND A HALF INCHES WITH LOCALLY HEAVIER AMOUNTS.

THE SOIL REMAINS SATURATED WHILE STREAMFLOW REMAINS HIGH ACROSS
ARKANSAS AND CANNOT HOLD A LOT OF ADDITIONAL WATER. ALSO VEGETATION
REMAINS MOSTLY DORMANT...AND IS NOT CONSUMING MUCH GROUND WATER.
THUS...MINOR RIVER FLOODING WILL LINGER AND THERE IS A POSSIBILITY
FOR FLASH FLOODING ISSUES WITH ANY SIGNIFICANT RAINFALL THAT OCCURS
TODAY AND TONIGHT. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR ALL OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE AFOREMENTIONED STORM SYSTEM WILL CONTINUE TO LIFT SLOWLY
NORTHWARD THROUGH THE STATE ON FRIDAY...WITH THE POTENTIAL FOR
ADDITIONAL LOCALLY HEAVY RAINFALL. THUS...THE FLASH FLOOD WATCH WILL
REMAIN IN EFFECT FOR THE ENTIRE COUNTY WARNING AREA THROUGH SATURDAY
MORNING. RAIN CHANCES WILL DIMINISH FRIDAY NIGHT AND SATURDAY AS THE
LOW PRESSURE SYSTEM MOVES AWAY FROM THE STATE AND DRIER AIR RETURNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44/56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 flood. Local standard time, as filed.

Flood, Saline

When
March 13, 12:00 AM CST to March 14, 2:30 PM CST
Where
Saline County, 2.07 mi S of Benton Saline Co Arp to 2.44 mi N of Benton Saline Co Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.541, -92.593

Heavy rainfall caused the Saline River at Benton to rise above flood stage during the very early morning hours on the 13th, falling back below flood stage during the early afternoon hours on the 14th.

Flood, Monroe

When
March 13, 10:25 AM CST to March 31, 11:59 PM CST
Where
Monroe County, Clarendon to 1.86 mi W of Jeffries
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.680, -91.300

Heavy rainfall caused the White River at Clarendon to rise above flood stage during the morning hours on the 13th, remaining above flood stage through the end of the month and into April.

Flood, Clark

When
March 13, 1:25 PM CST to March 14, 10:30 PM CST
Where
Clark County, 1.08 mi ENE of Arkadelphia Muni Arp to 2.61 mi NE of Arkadelphia
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.106, -93.053

Heavy rainfall caused the Ouachita River at Arkadelphia to rise above flood stage during the early afternoon hours on the 13th, falling back below flood stage during the evening hours on the 14th.

Flood, Sharp

When
March 13, 4:50 PM CST to March 14, 4:10 AM CST
Where
Sharp County, Hardy to 1.58 mi S of Hardy
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.320, -91.480

Heavy rainfall caused the Spring River at Hardy to rise above flood stage during the afternoon hours on the 13th, falling back below flood stage during the morning hours on the 14th.

Flood, Yell

When
March 13, 8:30 PM CST to March 16, 2:45 AM CST
Where
Yell County, 0.7 mi NNW of Danville to 1.38 mi WNW of Danville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.059, -93.385

Heavy rainfall caused the Petit Jean River at Danville to rise above flood stage during the evening hours on the 13th, falling back below flood stage during the early morning hours on the 16th.

Flood, Perry

When
March 13, 10:30 PM CST to March 17, 1:30 AM CST
Where
Perry County, 2.74 mi NW of Oak Grove to 3.03 mi SSW of Houston
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.998, -92.734

Heavy rainfall caused the Fourche LaFave River at Houston to rise above flood stage during the late evening hours on the 13th, falling back below flood stage during the early morning hours on the 17th.

Flood, Prairie

When
March 14, 11:00 PM CST to March 31, 11:00 AM CST
Where
Prairie County, Des Arc to 1.46 mi E of Des Arc
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.970, -91.500

Heavy rainfall caused the White River at Des Arc to rise above flood stage during the evening hours on the 14th, falling back below flood stage during the morning hours on the 31st.

Flood, White

When
March 16, 10:45 AM CST to March 31, 11:59 PM CST
Where
White County, Georgetown to 0.36 mi NNW of Georgetown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.120, -91.450

Heavy rainfall caused the White River at Georgetown to rise above flood stage during the morning hours on the 16th, remaining above flood stage through the end of the month and into April.

Flood, Jackson

When
March 16, 1:15 PM CST to March 19, 10:00 AM CST
Where
Jackson County, 1.02 mi SW of Diaz to 1.67 mi WNW of Newport
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.618, -91.281

Heavy rainfall caused the White River at Newport to rise above flood stage during the afternoon hours on the 16th, falling back below flood stage during the morning hours on the 19th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571322, 571328, 571321, 571323, 571320, 571319, 571325, 571327, 571326.